Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Polycystic ovary syndrome, acne, on birth control. Should go for accutane?

Hi im 15 and i was diagnosed with polycystic ovary syndrome in Febuary. My doctor told me that pcos was the cause of my acne and that when i treated my pcos, my acne would go away. However, ive already been taking birth control for 4 months and my acne hasn t improved! In Febuary my dermatologist said that if the birth control didn t help with the acne I should go back to her for accutane however, my mom refuses to take me back because she thinks i should wait longer to see if the birth control will work on my skin. But i am so frustrated and I cant stand having acne anymore so how long do you think I should wait before going back to the dermatologist to be sure that the contraceptive won t help my skin? Thank you
Asked On : Mon, 21 May 2012
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
I consider that you should go to dermatologist because 4 months it is quite enough to get some improvements. There are, however, other reasons for having acne such as gastrointestinal problems, Demodex which lives on your skin, Thyroid disfunction and also quality of water, drinking, smoking. Phytotherapy, spetial lotions and antibacterial creams should be used. Actually PCOS should be also treated as well. Eat more fruit and vegetables. Avoid much sunlight because it is harmful for your skin and immunity system.
Wish you Good Health
Dr O. Aleksandrov
Answered: Wed, 6 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor